This community is for discussions relating to Post Traumatic Stress Disorder (PTSD). Please note, this community is not monitored by professionals, rather questions will be answered by other members of the community.
My son in law returned from Iraq (Air Force) and has been diagnosed with PTSD. He is very intelligent and was treated for ADHD as a child. Since coming back to his wife and children he exhibits signs of depression, anxiety, agoraphobia and, recently, spasms on one side of his body. As far as I know he didn't sustain a head injury, though, he was close to several IED explosions. The AF MD has him on Prozac which I think is the wrong drug. I'm really concerned about the new neurological symptoms. If anyone knows the military, these soldiers are very skittish about getting a psych disorder on their records!
Please help. They are in Japan and I'm stuck in the states!
I agree with you about the prozac however sometime temporary relief by way off these drugs may be necessary . It obviously has not been long so we know it takes time to settle back into a 'normal' life, he has lived on a high for a long time and its hard to come back down, they are constantly in a state of readiness, and dont know when they may face death. Certainly I think he needs to see someone for an evaluationof the body spasms, I also know what you mean about the records , if you scroll down you will see posts from others with the same problem, the best way is to advise your daughter to be patient, loving, quiet, accepting that he has changed for the moment, in time he will be okay.... some recover quicker than others do, all you can do is be there for him and let time go by, Good luck, when you see him please tell him how much we appreciate him...
There are many things that can be done to address PTSD........SSRI's (selective seretonin reuptake inhibitors) like Prozac are one of those class of meds. The VA is a good authority for PTSD (Viet era vet myself) - the psychology people didnt even recognize PTSD as a disorder until 1982 when the Nam Vets pushed for it - - - pretty valid diagnosis these days for things like armed robberies and rape and even car wrecks...........A decent therapist will be able to help by identifying triggers (cues) and providing some tools to deal with the situation...
I to have PTSD. I am a 57 yo retired Air Force disabled Vet. I was an Independent Medical Tech. Or more like a field medic. Saw and treated some bad things. But mine is different. Combat PTSD has many more trigger points or things that happen I.E.: loud pops, low flying aircraft, never wanting to sit unless back against a wall or not approachable. Does he fight in his sleep, have a flashback of some very bad memory, ever threatened to kill someone or even acted out while sleeping. If the answers are no then he really needs VA Mental Health care if possible. I take a simple medication "Citalopram" not as strong or wierd as Prozac. Lets me go about my day without anger and fear. My wife calls it good twin day. No meds and it is the evil twin that goes through the day mad, vocal and distrustful. I take Clonazepam for sleep and it stopped the horrible nightmares and memory next day of the dream which set up the day for a bad run. I seldom even remember what I dreamed and my wife feels far more relaxed at night now with me. (No more hitting, kicking, screaming at night).
So as I am not a Doctor I know what he has in front of him and would gladly be a sounding board for his crisis and just someone to listen that has been there.!!
Hope springs eternal but sometimes the correct medication and friendly help increases the flow to a river of hope.
Hello, I have been diagnosed as a Veteran with PTSD, I went to the VA with anger managment type problems. was given Prozac. my wife almost divorced me as a result to how more mean, angry, violent, and confentational I became while on Prozac. I stopped taking it and have now went back to my "normal" ******* self. I cant find anywhere where professionals talk about anger as a side effect from prozac. but from personal expirience, and if you simply google does prozac make you mean and read the hundreds of posts from other people that have expirienced the same reaction. I dont believe Prozac should be given to anyone that already has anger or violent tendencies. Drs will say that Prozac dont do this, but I say bullcrap. too many people are saying they have expirienced the same reaction. Im telling you for a fact, I should be dead on the account of trying to pick a fight with every ugly sucker that looked at me wrong while I was using this medicine. I couldnt help it. I would go 0 to 90 in nothing but a split second. I dont like anything about Prozac for a guy like me. maybe it works for others with different Issues. but I say anything related to anger or PTSD, my opinion is Prozac isnt the answer.
There are numerous post traumatic stress disorder treatment selections. Professionals offering PTSD remedies range from medical practitioners in order to reptile gas salesperson. Preventing rogues could be tough. In the last several years PTSD has gained consideration, therefore scammers usually providing treatments for this possess grown popular.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.